Illinois, 2022

Flash Flood and Flooding in Illinois, February 22, 2022

February 22, 2022 · NWS LOT · 16 events in 13 counties and zones

Warm air spread across the area along with heavy rain and thunderstorms during the early morning of February 22nd. Some of the thunderstorms produced small hail.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Warm air spread across the area along with heavy rain and thunderstorms during the early morning of February 22nd. Some of the thunderstorms produced small hail. A cold front then moved into northern Illinois bringing freezing rain to far northern Illinois. The heavy rain caused localized flooding.

Ice accumulation amounts from the freezing rain included 0.15 inches in Woodstock; 0.10 inches at McCullom Lake, Towers Lake, near Lakewood and three miles northeast of Woodstock; 0.09 inches at Waukegan Airport; 0.05 inches at Rockford Airport and 0.01 inches at Chicago Executive Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 22, 4:02 AM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Feb 22, 4:02 AM CST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
402 AM CST Tue Feb 22 2022

.SHORT TERM...
Issued at 353 AM CST Tue Feb 22 2022

Through Wednesday...

A complex short term forecast, as it usually is when a low
pressure system moves directly over the area, which is the case
today. It provides a "tug of war" between winter and spring across
the CWA with multi-faceted concerns, several of which have lower
confidence than typical in the short term. This is due to several
factors outlined in the discussion below, but key takeaways are:

* Numerous showers and scattered storms some of which could
  produce at least small hail (already dime size in the Quad
  Cities early this morning), and these will produce locally heavy
  downpours with spotty minor flooding possible

* Areas of fog along/north of I-80, some dense through the morning
  and possibly even early afternoon, with fog disrupted at times
  by showers

* Increased confidence of rain showers and some drizzle to overlap
  below freezing temperatures in at least parts of the far
  northwestern forecast area, including near and possibly into
  Rockford today; Winter Weather Advisory has been issued

* Large temperature spread across the area today from 32 north to
  60 south, with temperatures falling in the afternoon and some
  wind gusts of 25 to 35 mph (highest south of I-80)

Early this morning, low pressure of 1003 mb is nearing the
Iowa/Missouri/Illinois border juxtapose. Ahead of this, increasing
moisture transport within the warm advection regime has developed
an arc of scattered elevated storms that will progress over
locations north of I-80 in the pre-dawn hours. Already with this,
there have been radar signatures of small hail given the chilled
upstairs environment (e.g. 0C of 8,500 ft, -20C of 18,000 ft,
>8C/km mid-level lapse rates sampled on numerous regional
soundings last evening).

More arcs of showers and storms are expected to develop after
daybreak over the forecast area with coupled upper jet support and
a short wave impulse traversing overhead. While convection
allowing models (CAMs) are not-surprisingly bouncing around with
how this convection evolves this morning, the general theme is a
wave or two between daybreak and noon that move northeastward.
Locally heavy downpours will occur with precipitable waters of
0.75 to 1 inch over the area (near daily maximum with respect to
climatology). Individual cells will be moving fairly rapidly
though regeneration immediately north of the warm front may occur
including into the metro. This could easily result in some
ponding or minor flooding in susceptible areas thanks to an
increased percentage going to runoff with frost in the ground.
Overall, the forecast higher rainfall footprint has come down some
from yesterday, but with the noted local flooding concerns as
well as ice fluctuations on streams, no changes made to Flood
Watch.

The stationary/quasi-warm frontal boundary immediately ahead of
the low sits near I-80 this morning. Late last night this was a
source of pooled higher boundary layer humidity and dense fog
development aided by areas of drizzle. The early morning showers
have disrupted the low visibility some, but webcams still show
locations with dense fog, and numerous sites have ceilings of only
200-300 ft which may work their way back down to the surface as
the low moves through mid-late morning. This is a tricky one with
how to handle the Dense Fog Advisory. At this time, not planning
to cancel it and will message the visibility fluctuations. The day
shift may be able to peel away some, yet at the same time there
is a risk dense fog lingers as late as early afternoon including
in the metro, given the light winds, high dew point air, and
possibly some drizzle within the low center.

North of the boundary, northeast winds have kept temperatures from
rising, and in the far northern and northwestern CWA (such as
Rockford), the temperatures have been inching downward with 10 kt
northeast winds. While this trend may not be continuous,
especially late this morning as the low passes over, the 32F line
is already on the state line per local private weather stations
and interpolating between airport observations. With some rain
and/or drizzle likely to fall within that cold sector, the threat
of some light icing has increased. Road sensors in McHenry County
indicate the pavement temperatures are the same as the air
temperatures and are 34 as of 330 AM. Unsure if that 1:1 link
will stay the case into the daytime hours, but enough of a concern
in the northern parts of the counties to hoist a Winter Weather
Advisory. Two uncertainties are 1.) how far south that overlap of
precipitation and freezing will work in the counties -- including
whether into the Rockford metro or even farther south and 2.)
whether there will be drizzle this afternoon under and immediately
behind the low pressure passage. If there is later drizzle, that
could continue the threat through mid or even late afternoon.
Collaboratively, went to 4 PM with the end time of the Advisory.

Temperatures today will be dictated by the frontal boundary, with
a variance of 10+ degrees over just 10 mile span or so. As of
this typing, ORD and MDW have a 15 degree difference (38 and 53,
respectively) highlighting just that. As the low pulls away,
temperatures will drop from northwest to southeast on increasing
cold advection. Pressure rises in the immediate wake of the front
are forecast to be 12-15 mb/6 hr, and this will result in an
abrupt uptick in the winds after being light for much of the day
along the frontal zone. These gusts of 25-35 mph will sweep over
the area, with the highest south of I-80. Gusts of 20-25 mph are
likely to continue the entire night. Lows tonight are expected to
be in the teens, with Wednesday morning wind chills in the single
digits above 0 to slightly below. A far cry from the 50s to 60
along/south of I-80 to start today.

North winds will gradually ease through the day Wednesday ahead of
stout high pressure building over the Northern Plains. With 925 mb
temperatures of -12 to -15C, highs will be over 10F below normal
and only in the mid 20s. With the wind direction bending more due
north and a lack of deep dry advection, some lake effect clouds
and even light snow showers may materialize into northwest
Indiana by late morning into the afternoon.

MTF

&&

.LONG TERM...
Issued at 353 AM CST Tue Feb 22 2022

Wednesday Night through Monday...

Key messages in the extended period:
 * Chance for light snow Wednesday night through Thursday night
   - At least minor accumulations likely

Overall thinking with this system has not changed significantly with
light snow expected in portions of the area from Wednesday night
through early Friday morning. Wednesday evening the mid-level
baroclinic zone will be well to our south where warm advective
precipitation will expand in coverage along it across the Mid-
Mississippi Valley. The northern fringe of this precip may lift into
southernmost portions of our area, generally south of the Kankakee
River and fall mainly as light snow. In addition, albeit a weaker
signal, light lake effect snow will be possible along the Illinois
shore areas for Wednesday night with north northeasterly fetch
across the lake. There remains variability between model runs
unsurprisingly in the handling of snowfall amounts with this system.
In general, still favoring areas south and east of I-55 where the
QPF will be higher closer to the low. The 00Z guidance has trended a
bit higher with QPF further north along a more northwestern
deformation axis tied to the vigorous shortwave moving across the
area, perhaps with some added lake enhancement for areas north of I-
80. Did nudge up snow-to-liquid rations some in the 15-20:1  range
in that area as well where the colder temperature profiles will
support a lighter fluffier snow. This puts much of the area in a 2-
4" range for snowfall amounts but still some time for things to
change. Do think some areas, especially southwest of the metro could
see lesser amounts due to being in between the two main axes of
precipitation.

There is a non-zero chance the loss of cloud ice and slightly warmer
thermal profiles would support a period of freezing rain/drizzle
south of the Kankakee River late Thursday but for now have kept
things as all snow, with the better potential for icing south of our
area.

Once the system departs to the east the weather through the weekend
into early next week looks mostly quiet. Saturday may manage to warm
into the mid 30s ahead of an approaching shortwave and cold front.
At this time have a dry forecast with the cold frontal passage, but
a few flurries and possibly some light lake effect snow into
Northwest Indiana are not out of the question. Temperatures the
remainder of the period looks to remain on the cooler side for this
time of year, in the 20s to lower 30s.

Petr

&&

.AVIATION...
For the 06Z TAFs...

Aviation Forecast Concerns:

* Deterioration of ceilings and visibility into IFR/LIFR overnight
  with drizzle/rain/fog developing. Conditions persist during the
  day Tuesday.

* Heavier showers and a few thunderstorms overnight and Tuesday
  morning. Better chances south/southeast of terminals, though
  potential for TSRA in vicinity of terminals through Tuesday AM.

* Brief period of FZRA/sleet mainly at KRFD before precip ends
  Tuesday afternoon. Lower chances for Chicago terminals.

* Northeast winds at KORD/KRFD, southeast winds at KMDW into
  Tuesday, before winds at all locations turn west-northwest later
  in the day/evening. Gusts 20-25 kt Tuesday evening.

Frontal boundary remains nearly stationary roughly along/south of
the I-88 corridor across northern IL late this evening. Area of
low pressure over the southern Plains/lower MO valley will lift
northeast along this front through Tuesday. Increasing moisture
advection ahead of the low will result in development of drizzle,
rain and a few thunderstorms overnight. This will also result in a
deterioration of ceilings and visibility into the LIFR range (IFR
vis). These conditions will linger Tuesday until the surface low
passes east of the area later in the afternoon. North of the area,
colder surface conditions will result in freezing rain mainly
north of the IL/WI border. However, as winds turn northwest
Tuesday afternoon a brief period of freezing rain/sleet is
possible mainly at KRFD. Precip may end before any mix/change over
for the Chicago terminals. A couple of waves of scattered
thunderstorms are possible tonight through about midday Tuesday,
mainly south and southeast of the terminals. However there is
some potential for scattered TSRA as far north as the terminals,
with low confidence in direct impacts. Have indicated VCTS in TAFs
overnight. Precip expected to end quickly in the wake of the low
and trailing cold front late Tuesday, with gradually rising MVFR
ceilings during the evening.

Wind wise, with front between KORD and KMDW at this time,
northeast winds will be favored at KORD with southeast winds at
KMDW. Eventually winds at all locations should come around to the
north-northeast Tuesday morning, before becoming west-northwest
later in the afternoon. Winds will become blustery Tuesday evening
with gusts in the 20-25 range from 290-310 degrees.

Ratzer

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
     ILZ012-ILZ013-ILZ019-ILZ020-ILZ021-ILZ103-ILZ104-ILZ105-
     ILZ106-ILZ107-ILZ108 until noon Tuesday.

     Winter Weather Advisory...ILZ003-ILZ004-ILZ005...8 AM Tuesday to
     4 PM Tuesday.

     Dense Fog Advisory...ILZ008-ILZ010-ILZ011-ILZ012-ILZ013-ILZ019-
     ILZ020-ILZ021-ILZ032-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-
     ILZ108 until 10 AM Tuesday.

IN...Flood Watch...INZ001-INZ002 until noon Tuesday.

LM...Dense Fog Advisory...Winthrop Harbor to Gary IN until 3 PM
     Tuesday.

     Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743...3 PM
     Tuesday to 9 AM Wednesday.

     Small Craft Advisory...LMZ744-LMZ745...3 PM Tuesday to 9 PM
     Wednesday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Feb 22, 4:42 AM CST, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
442 AM CST Tue Feb 22 2022

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-231045-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
442 AM CST Tue Feb 22 2022 /542 AM EST Tue Feb 22 2022/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk.
  Elevated Flooding Risk.
  Elevated Fog Risk.
  Elevated Ice Accumulation Risk near the Wisconsin state line.

DISCUSSION...

Scattered thunderstorms will be seen through early afternoon.
Small hail will occur with several of the storms. Heavy downpours
will possibly create localized flooding as well.

Some of the rain and drizzle in far northern locations near the
Wisconsin state line will fall with temperatures at or a little
below freezing, likely resulting in light icing and possibly
hazardous travel.

Areas of dense fog will continue this morning and possibly into
early afternoon. Some fluctuations in visibility with the fog are
likely due to the rain showers.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thursday...
  Elevated Snow Risk.
Sunday and Monday...
  Limited Excessive Cold Risk.

DISCUSSION:

Accumulating snow is expected Thursday afternoon through Thursday
night.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the northeast at 50 to 55 mph.

LMZ740>745-231045-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
442 AM CST Tue Feb 22 2022

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Hazardous conditions for small craft.
  Limited Thunderstorm Risk through early afternoon.
  Elevated Fog Risk through early afternoon.
  Limited Freezing Spray Risk tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Hazardous conditions for small craft are likely.
  Limited Freezing Spray Risk.
Thursday and Friday...
  Hazardous conditions for small craft are likely.
Sunday and Monday...
  Hazardous conditions for small craft are likely.
  Limited Freezing Spray Risk.

MTF

Visit us at www.weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Special weather statement, Feb 22, 4:51 AM CST, 53 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
451 AM CST Tue Feb 22 2022

ILZ008-010>012-221145-
Kane IL-De Kalb IL-Ogle IL-Lee IL-
451 AM CST Tue Feb 22 2022

...Strong thunderstorms will impact portions of eastern Lee, Ogle, De
Kalb and southwestern Kane Counties through 545 AM CST...

At 449 AM CST, Doppler radar was tracking scattered strong
thunderstorms along a line extending from near Mount Morris to near
Paw Paw. Movement was northeast at 35 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to some outdoor objects is possible.

Locations impacted include...
DeKalb, St. Charles, Geneva, Sycamore, Campton Hills, Rochelle,
Genoa, Byron, Oregon, Mount Morris, Polo, Shabbona, Hampshire,
Elburn, Cortland, Davis Junction, Hinckley, Kirkland, Waterman and
Hillcrest.

Including the following interstates...
 I-39 between mile markers 79 and 114.
 I-88 between mile markers 61 and 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4216 8921 4215 8859 4188 8832 4163 8893
      4163 8904 4198 8958
TIME...MOT...LOC 1049Z 233DEG 32KT 4198 8944 4167 8903

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Friedlein
Special weather statement, Feb 22, 5:37 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
537 AM CST Tue Feb 22 2022

ILZ004>006-011-012-103-221230-
Lake IL-Kane IL-Boone IL-De Kalb IL-McHenry IL-Northern Cook IL-
537 AM CST Tue Feb 22 2022

...Strong thunderstorms will impact portions of southwestern Lake,
northeastern De Kalb, northern Kane, McHenry, northwestern Cook and
southern Boone Counties through 630 AM CST...

At 536 AM CST, Doppler radar was tracking scattered strong
thunderstorms along a line extending from near Davis Junction to
near Maple Park. These thunderstorms have a history of producing
small hail.

Movement was northeast at 45 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Elgin, Arlington Heights, Schaumburg, Palatine, Hoffman Estates,
Buffalo Grove, Bartlett, Crystal Lake, Streamwood, Carpentersville,
Wheeling, Northbrook, St. Charles, Mundelein, Algonquin, Lake in the
Hills, McHenry, Belvidere, Vernon Hills and Woodstock.

Including the following interstates...
 I-90 between mile markers 19 and 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4242 8829 4216 8785 4199 8826 4192 8835
      4210 8862 4216 8894 4232 8894 4242 8862
TIME...MOT...LOC 1136Z 240DEG 33KT 4213 8900 4192 8853

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Friedlein

The radar

The Chicago radar (KLOT), 44 km away, was scanning. The volume nearest the first event began at 11:45 UTC.

Open the radar archive at this moment

Event by event

9 winter weather, 3 hail, 3 flood, 1 flash flood. Local standard time, as filed.

Hail, Kane

When
February 22, 5:44 AM CST to 5:45 AM CST
Where
Kane County, Elburn
Measured
0.88 in hail
Reported by
Social Media
Coordinates
41.880, -88.470

Winter Weather, Winnebago

When
February 22, 6:00 AM CST to 5:00 PM CST
Where
Winnebago forecast zone
Reported by
ASOS
Coordinates
42.336, -89.161 (the zone’s center; the record gives no point)

Winter Weather, Boone

When
February 22, 6:00 AM CST to 5:00 PM CST
Where
Boone forecast zone
Reported by
Trained Spotter
Coordinates
42.323, -88.823 (the zone’s center; the record gives no point)

Winter Weather, McHenry

When
February 22, 6:00 AM CST to 6:00 PM CST
Where
McHenry forecast zone
Reported by
Trained Spotter
Coordinates
42.324, -88.452 (the zone’s center; the record gives no point)

Winter Weather, Lake

When
February 22, 6:00 AM CST to 7:00 PM CST
Where
Lake forecast zone
Reported by
ASOS
Coordinates
42.349, -87.862 (the zone’s center; the record gives no point)

Hail, Kane

When
February 22, 6:01 AM CST to 6:02 AM CST
Where
Kane County, Elgin
Measured
0.88 in hail
Reported by
Social Media
Coordinates
42.040, -88.280

Hail, Cook

When
February 22, 6:17 AM CST to 6:18 AM CST
Where
Cook County, 2 mi S of Barrington
Measured
0.88 in hail
Reported by
Social Media
Coordinates
42.121, -88.130

Winter Weather, Ogle

When
February 22, 7:00 AM CST to 5:00 PM CST
Where
Ogle forecast zone
Reported by
Trained Spotter
Coordinates
42.043, -89.321 (the zone’s center; the record gives no point)

Winter Weather, De Kalb

When
February 22, 7:00 AM CST to 5:00 PM CST
Where
De Kalb forecast zone
Reported by
Trained Spotter
Coordinates
41.894, -88.770 (the zone’s center; the record gives no point)

Winter Weather, Kane

When
February 22, 7:00 AM CST to 6:00 PM CST
Where
Kane forecast zone
Reported by
Trained Spotter
Coordinates
41.939, -88.429 (the zone’s center; the record gives no point)

Winter Weather, Northern Cook County

When
February 22, 9:00 AM CST to 7:00 PM CST
Where
Northern Cook County forecast zone
Reported by
ASOS
Coordinates
41.895, -87.646 (the zone’s center; the record gives no point)

Flash Flood, Will

When
February 22, 9:00 AM CST to 2:00 PM CST
Where
Will County, 0.64 mi NW of Wilmington to 2.2 mi N of Wilmington
Cause
Ice Jam
Reported by
Social Media
Coordinates
41.317, -88.158

An ice jam formed on the Kankakee River near the Interstate 55 bridge. This ice jam caused localized flash flooding affecting yards and roads in the Phelan Acres subdivision.

Flood, La Salle

When
February 22, 10:50 AM CST to 5:00 PM CST
Where
La Salle County, 1.35 mi S of Naplate to 4.23 mi NW of Grand Ridge
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.310, -88.879

Ditches and farm fields were flooded north of Grand Ridge.

Winter Weather, Du Page

When
February 22, 11:00 AM CST to 7:00 PM CST
Where
Du Page forecast zone
Reported by
Trained Spotter
Coordinates
41.852, -88.086 (the zone’s center; the record gives no point)

Flood, Kendall

When
February 22, 12:45 PM CST to 5:00 PM CST
Where
Kendall County, 1.69 mi WSW of Millbrook to 1.99 mi WNW of Knobhill
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
41.593, -88.582

Ditches were reported overflowing near River Road just west of Yorkville. Minor overbank flooding was reported along Hollenback Creek near Millbrook.

Flood, Will

When
February 22, 1:15 PM CST to 6:00 PM CST
Where
Will County, 0.5 mi SW of (Lot) Lewis University Airport to 0.5 mi SSW of (Lot) Lewis University Airport
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
41.605, -88.096

Ditches and fields were flooded near the National Weather Service office in Romeoville.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2022Every state in 2022This day in weather historyWarnings in Illinois, February 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1010627, 1010367, 1010368, 1010369, 1010370, 1010613, 1010621, 1010371, 1010372, 1010373, 1010374, 1010378, 1010637, 1010375, 1010635, 1010640.